MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0510
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address was not provided / reported.The device is available to be returned for evaluation and testing.However; it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30546078) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 5mm x 10cm orbit galaxy complex fill coil (640cf0510 / 30546078) failed to detach even though the syringe was working correction.It was reported that the procedure did not result in any procedure delay and it was successfully completed.There was no report of any patient adverse event or complication.On (b)(6) 2022, additional information was received.The information indicated that the target was a middle cerebral artery (mca) aneurysm.The information indicated that the coil was detached after deployment in the aneurysm.Information regarding whether the position of the coil was acceptable or not was not provided.The coil was successfully removed from the patient and it was not stretched when it was removed.The information indicated that the coil was still attached to the delivery system when it was removed.The event did not result in any interruption in blood flow.The syringe was filled from a dedicated source of saline.The same syringe was later used to successfully detached coils following this event.It was indicated that before attempting to deploy this coil, the syringe did exceed the green zone / position 3.Prior to the attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or delivery tube.The coil delivery system was prepped without any difficulty.With the attempt to deploy this coil, the syringe was taken to the red alternative detachment zone beyond the green zone after it did not detach in the green zone.The syringe pressurized as intended.Nothing else was done in attempt to detach the coil.The coil was replaced to complete the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 05-may-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 5mm x 10cm orbit galaxy complex fill coil (640cf0510 / 30546078) failed to detach even though the syringe was working correction.It was reported that the procedure did not result in any procedure delay and it was successfully completed.There was no report of any patient adverse event or complication.On 12-apr-2022, additional information was received.The information indicated that the target was a middle cerebral artery (mca) aneurysm.The information indicated that the coil was detached after deployment in the aneurysm.Information regarding whether the position of the coil was acceptable or not was not provided.The coil was successfully removed from the patient and it was not stretched when it was removed.The information indicated that the coil was still attached to the delivery system when it was removed.The event did not result in any interruption in blood flow.The syringe was filled from a dedicated source of saline.The same syringe was later used to successfully detached coils following this event.It was indicated that before attempting to deploy this coil, the syringe did exceed the green zone / position 3.Prior to the attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or delivery tube.The coil delivery system was prepped without any difficulty.With the attempt to deploy this coil, the syringe was taken to the red alternative detachment zone beyond the green zone after it did not detach in the green zone.The syringe pressurized as intended.Nothing else was done in attempt to detach the coil.The coil was replaced to complete the procedure.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 5mm x 10cm orbit galaxy complex fill coil was received.Visual inspection was performed.The hypotube is observed severely kinked and broken in two at 141 cm from the proximal end.It was also observed that the introducer component is separated from the rest of the device.No other damages were observed during the visual inspection.Microscopic inspection was performed.The embolic coil component was inspected, and under magnification, the embolic coil was observed to be in good, normal condition (i.E., no elongations, kinks, or non-concentric loops were noted).Functional test could not be performed due to the condition of the hypotube being broken and severely kinked and with the introducer being separated from the device.No information was provided on how the hypotube became broken and kinked.It is possible that the hypotube may have sustained the observed damage during post-procedure handling, during decontamination or during the return shipping process.The reported issue documented in the complaint that the 5mm x 10cm orbit galaxy complex fill coil failed to detach during the procedure could not be confirmed through functional testing.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ increase the pressure in the syringe by rotating the syringe knob clockwise until the gauge indicator enters position 3, green zone.¿ do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.¿ coil detachment must be confirmed under fluoroscopy by releasing the second rhv and slowly retracting the delivery tube ensuring that the coil is not being retracted into the tip of the infusion catheter and that the delivery tube marker bands move away from the coil without resistance.¿ do not advance the marker bands of the delivery tube past the marker band of the infusion catheter.Advancing the marker bands of the delivery tube past the marker band of the infusion catheter results in forwarding movement of the tip of the delivery tube past the infusion catheter and risks damaging the vessel and displacing the coil.A review of manufacturing documentation associated with this lot (30546078) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 5X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14087833
Report Number3008114965-2022-00251
Device Sequence Number17440996
Product Code KRD
UDI-Device Identifier10886704030294
UDI-Public10886704030294
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number640CF0510
Device Catalogue Number640CF0510
Device Lot Number30546078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/05/2022
06/09/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date05/06/2022
06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown